It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lupus Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-09-2002, 07:46 PM   #1
Newbie
 
Join Date: Sep 2002
Posts: 2
KodiakAnna HB User
Question Drug Induced SLE???

Hello
I am wondering if anyone knows anything about Medication Induced SLE? To make a long story shorter, I spent most of the summer on 2 antibiotics for repeat/recurrant urinary tract infection. In August I became quite ill with what was thought to be a kidney infection but was not sure as I had been on antibiotics for so long that nothing was culturable. I was on large doses of Cipro for 14 days on two diff occasions. I struggled through what is now thought to be drug induced afternoon fevers (brought on by the antibiotics)which were low grade, disabling fatigue, joint ache (would migrage, but mosty my knees and 2 fingers). I felt like I had a very long case of the flu. Flank pain. I have no photosensitivty now other than melasma (sp?). I would feel okay in the morning but in the afternoon the fevers etc would come. I was also taking an Ultram and Tylenol combo called Ultrex. I was taken off all antibiotics and pain meds and the fevers slowed to a stop and I am very slowly improving. Ultra sound revealed kidneys to be fine as are kidney lab fuction test. UA is only revealing continual blood in the urine. I had to discontinue my birth control pill as I was beginning to have impressive mood swings and I thought maybe it was BC pill related. I had an extensive auto immune disorder work up done 5 years ago a few months after the birth of my daughter for a similar episode like this oneby 2 rheumys. I was on a few antibiotics for mastitis and I became ill for 8 months with similar fatigue, difficulty in stores with bright lights (cause me to near pass out) weight loss, swollen lymph nodes and a high ANA (in the :800's initially) but lupus was rule out 8 months later when an Epstein Barr panal turned up positive. I have been to 2 docs now, and I am so reluctant to go in again. The internist I am seeing this time is not exceptionally bright in diagnostics and it labeling it 'stress'. I was wondering if any of you are familiar with drug induced lupus? Are any of these symptoms related to it? I am a surgeon's assistant and have been a nurse for over 12 years and in our rural area there is very little info available on lupus, and it will take me 3 months to get into my old rheumy. Thank you all in advance, Anna

 
Sponsors Lightbulb
   
Old 09-12-2002, 04:09 AM   #2
Veteran
 
Join Date: Apr 2002
Location: Atlanta, GA , US
Posts: 311
scbagrrrl HB User
Lightbulb

FYI - there's systemic lupus (SLE) and there's drug-induced lupus. Two different disorders. Drug-induced lupus symptoms stop shortly after the drug is stopped. There is a "concrete" list of drugs that have a causal relationship with drug-induced lupus. I would check with the arthritis and lupus foundations' websites. lupus.org and arthritis.org

If you're armed with that information, perhaps that would help diagnosis with your doctors.

If your symptoms have continued a few weeks after the medication has stopped, then you need to look at alternatives. And if you don't like your doctors, screw them and find another one. Many of us "lupies" have gone through a plethora of doctors until we found one that gave a flip. It's your health. Too bad if it dents their super-inflated egos if you ask for a second (or third) opinion.

But also keep in mind that Lupus is a fairly difficult disease to diagnose. Sometimes it takes time. You might want to read up on a lupus primer called "The Lupus Book" it's by Williams. Teal cover. I think that book also lists the drugs associated with drug-induced lupus. Keep track of your symptoms - a lot of times you have to do a lot of legwork to prove the diagnosis. It's a balance between not being a pushover and being too forceful, ticking off the docs.

Keep us posted.

 
Old 09-12-2002, 08:13 PM   #3
Newbie
 
Join Date: Sep 2002
Posts: 2
KodiakAnna HB User
Post

I am going to make an appointment for next week to see a new internist. You know, I asked the last one to do a kidney profile, UA and a sed rate and he refused to do the sed rate. He said that too many things can elevate it and it doesn't mean much. When I see this new doc, I am going to have him repeat my ANA and do a sed rate. I am going on the 8th week since the fevers started and have improved, but I am still not quite right. A few things that I didn't mention but have been jarred to memory by reading everyones posts is that almost every night I wake up and can't move/have NO feeling in one or both arm/hand. This also happened 5 years ago. I have to manuelly pick up the arm and start shaking it. I don't know, maybe thats normal but hubby sure never gets this! When this began this time, I did have a huge canker sore, but only one. 5 years ago, it took many months for my ANA to come down. Initially they were in the 700s, then like 4 months later in the 300s and the last check I had 8 months after they were in the 100s. It would take a week for these test to come in before so I will start there. My only remaining complaints are weakness, chest pain (today only, short in duration) BAD heartburn, flank area pain is still there too, but now only on the left side and appears to be related to the heartburn somehow. 2 months ago I walked 2 miles a day with my golden retrievers and I still don't dare yet. Thanks for the input!

 
Old 11-12-2002, 03:30 PM   #4
Newbie
 
Join Date: Oct 2002
Location: Salisbury MD USA
Posts: 2
second chance HB User
Post

Hi!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Drug induced lupus???? AliRah Lupus 7 07-09-2008 04:01 AM
Drug Induced Lupus huckfinn Lupus 5 10-15-2007 08:11 PM
Inderal & Drug Induced Lupus Funnygirl2 Lupus 4 09-26-2007 07:00 AM
Drug induced LUPUS Live-Life-to-Love Lupus 10 11-11-2005 06:14 PM
Drug Induced Menopause at 28yrs of age lynn826 Menopause 3 10-26-2005 07:15 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



VeeJ (172), ladybud (43), AngelicBrat (16), luca689 (7), ksp (6), neveragain444 (6), luvinmusiq (5), brooklyngirl (4), Daisygrace (4), AgedFlowerChild (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 10:17 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!